What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 6, 12:39 PM EST, 46 minutes earlier.
Area forecast discussion, Sep 6, 12:39 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
139 PM EDT Sat Sep 6 2025
...New 18Z Aviation Discussion...
.SHORT TERM...
(Today through Sunday)
Issued at 406 AM EDT Sat Sep 6 2025
At a glance:
- Summer isn't going down without a fight.
- Toasty Temps and scattered thunderstorms ahead of a cold front.
Another day in the 90s for the CWA, though cooler and drier air is
lined up for the start of next week. Humid conditions under SW winds
will help drive the heat indices up towards triple digits along and
south of I-20. Thunderstorm activity will gradually spread south
through the day with the entire system pushing off to the northeast
by tomorrow.
TSRA conditions are expected to become more widespread mainly from
areas along and north of the I-85 corridor today as the front
approaches. Dry air aloft will largely contain the southern push of
thunderstorms. It will also help to put a cap on the severe
potential, although a few storms could be strong with an isolated
severe wind gusts. Colder air aloft could cause a few storms to drop
pea to dime sized hail across northern GA as well.
Vaughn
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 406 AM EDT Sat Sep 6 2025
Key Messages:
- Mostly dry with isolated showers and storms generally confined to
the southern portion of the forecast area.
- Cold front passage at the start of the period will promote mild
conditions through midweek.
Discussion:
The long term period picks up in the wake of a cold front passage.
Mid-/upper-level troughing will be the rule, with any appreciable
moisture largely displaced south of the CWA. As a result, PoPs are
capped at ~30% and are confined to the southern portion of the CWA.
The vast majority of the area will be rain-free through the period
thanks to the drying effects of high pressure.
Northeasterly/easterly surface/low-level winds will have a
moderating effect on temperature's well after the initial push of
the front. High temps will be in the upper 70s to mid-80s and low
temps will be in the upper 50s to mid-60s. Temps will be some
5-10 degrees cooler in the mountains. High temps will return to
the mid- 80s to upper 80s at the end of the week.
There is no concern for severe weather as shear and instability
parameters are still lacking in the ensemble guidance. We are still
somewhat in the warm season, however, so cannot rule out a strong
storm or two each day across the southern portion of the CWA, where
some moisture and convergence will remain in the vicinity of the
then-diffuse front.
Martin
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Sat Sep 6 2025
Broken line of TSRA is pushing eastward currently with the
expectation to push into the metro ATL TAF sites in the next 30
min to an hour. These should continue pushing through until
~22-23z when the line pushes into eastern GA. VRB wind gusts are
possible with this line but then after we should see skies go
back to VFR. Tomorrow morning there is a chance for scattered low
end MVFR between 09 and 12z before lifting to a scattered cu
field.
//ATL Confidence...18Z Update...
Medium to high on TSRA timing.
Medium on MVFR in morning.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 88 67 85 63 / 40 10 10 10
Atlanta 88 67 85 66 / 50 10 0 0
Blairsville 80 59 77 55 / 60 10 10 0
Cartersville 86 63 83 61 / 60 10 0 0
Columbus 93 70 89 68 / 20 10 0 0
Gainesville 87 66 85 62 / 50 10 10 0
Macon 92 69 89 68 / 10 10 10 10
Rome 84 63 81 59 / 60 10 0 0
Peachtree City 89 66 85 63 / 30 10 0 0
Vidalia 93 71 91 68 / 0 0 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Vaughn
LONG TERM....Martin
AVIATION...Hernandez
Hazardous weather outlook, Sep 6, 4:52 AM EST, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
552 AM EDT Sat Sep 6 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
552 AM EDT Sat Sep 6 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms are expected this afternoon
and evening. Widespread severe weather is not expected, but a few
strong storms may produce damaging wind gusts, small hail, and
frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Isolated thunderstorms will be possible across parts of eastern
and central Georgia during the afternoons and evenings Sunday
through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 6, 12:16 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Sat Sep 6 2025
GAZ008-015-016-061745-
Union GA-White GA-Lumpkin GA-
116 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of northern Lumpkin,
northwestern White and southern Union Counties through 145 PM EDT...
At 116 PM EDT, a strong thunderstorm was over Gooch Mountain Shelter,
or 10 miles north of Dahlonega, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Suches, Camp Merrill, Whitley Gap Shelter, Woods Hole Shelter, Camp
Coleman Lake, Owltown, Vogel State Park, Hawk Mountain Shelter,
Porter Springs, Turners Corner, Blood Mountain Shelter, Gaddistown,
and Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3480 8385 3468 8382 3457 8406 3465 8415
3469 8413 3483 8399
TIME...MOT...LOC 1716Z 230DEG 20KT 3467 8405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 12:37 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
137 PM EDT Sat Sep 6 2025
GAZ019-020-030-031-041-061815-
Polk GA-Haralson GA-Bartow GA-Paulding GA-Floyd GA-
137 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of northwestern
Paulding, northeastern Haralson, southeastern Floyd, eastern Polk and
southwestern Bartow Counties through 215 PM EDT...
At 137 PM EDT, a strong thunderstorm was over Antioch, or near
Cedartown, moving east at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Rockmart, Euharlee, Aragon, Braswell, Taylorsville,
Yorkville, Burnt Hickory Ridge, Eubank Lake, Van Wert, Seney,
Stilesboro, and Fish Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3388 8517 3405 8512 3413 8518 3415 8491
3400 8483 3385 8491
TIME...MOT...LOC 1737Z 273DEG 28KT 3398 8520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 12:42 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Sat Sep 6 2025
GAZ008-009-015-016-061815-
Union GA-Towns GA-White GA-Lumpkin GA-
142 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of south central Towns,
northeastern Lumpkin, White and east central Union Counties through
215 PM EDT...
At 142 PM EDT, a strong thunderstorm was over Camp Coleman Lake, or 7
miles northwest of Cleveland, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Woods Hole Shelter, Low Gap Shelter, Camp Coleman Lake,
Anna Ruby Falls, Smithgall Woods Conservation Are, Turners Corner,
Blood Mountain Shelter, Sautee, and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3481 8367 3481 8368 3479 8368 3477 8363
3474 8362 3473 8362 3472 8364 3469 8364
3466 8366 3462 8364 3461 8365 3459 8391
3474 8396 3482 8373
TIME...MOT...LOC 1742Z 256DEG 21KT 3467 8385
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 1:00 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
200 PM EDT Sat Sep 6 2025
GAZ031-041-042-061815-
Haralson GA-Carroll GA-Paulding GA-
200 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of southwestern
Paulding, northeastern Haralson and north central Carroll Counties
through 215 PM EDT...
At 200 PM EDT, a strong thunderstorm was near Draketown, or 9 miles
southwest of Dallas, moving east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Villa Rica, Temple, Draketown, and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3385 8492 3393 8486 3381 8487 3378 8490
3374 8493 3376 8509 3387 8510
TIME...MOT...LOC 1800Z 276DEG 29KT 3385 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 1:07 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 PM EDT Sat Sep 6 2025
GAZ016-023-061830-
Hall GA-White GA-
207 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of southern White and
northeastern Hall Counties through 230 PM EDT...
At 207 PM EDT, a strong thunderstorm was near Clermont, or near
Cleveland, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Clermont, Leaf, and Mossy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
3451 8367 3447 8364 3446 8385 3449 8385
3450 8384 3452 8384 3453 8383 3454 8385
3457 8386 3464 8365
TIME...MOT...LOC 1807Z 232DEG 9KT 3452 8381
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 1:10 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EDT Sat Sep 6 2025
GAZ020-021-031-032-061845-
Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
210 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of northeastern
Paulding, southwestern Cherokee, northwestern Cobb and southeastern
Bartow Counties through 245 PM EDT...
At 210 PM EDT, a strong thunderstorm was over New Hope, or near
Dallas, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Dallas, Kennesaw, Woodstock, Acworth, Powder Springs,
Hiram, Emerson, Fair Oaks, White Water Park, Burnt Hickory Ridge,
Kellogg Creek, Lost Mountain Park, Oak Grove, Kennesaw State
University, Jim R Miller Park, George Washington Carver St Pk, Cross
Roads, Due West, and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3386 8484 3407 8487 3416 8462 3416 8453
3403 8446 3389 8456
TIME...MOT...LOC 1810Z 256DEG 17KT 3396 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH